Alert archive / Mississippi / River Flood Warnings in 2022

River Flood Warning 112, NWS Jackson, MS

December 15, 2022Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 15, 2022, 10:48 AM CST for Leake County, Mississippi. It took effect at Dec 17, 2022, 6:00 PM CST. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2022, 10:48 AM CST (16:48 UTC)
In effect from
Dec 17, 2022, 6:00 PM CST
Expired
Dec 20, 2022, 10:20 AM CST
In force
64 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Carthage (CARM6). The gauge peaked at 16.69 ft at Dec 20, 2022, 4:00 AM CST.

actionminormoderate1015202512/1512/1612/1712/1812/1912/2012/21
Action stage
16 ft
Minor stage
17 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02482550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:24 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Dec 15, 9:24 AM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
924 AM CST Thu Dec 15 2022

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 924 AM CST Thu Dec 15 2022

A surface ridge axis is building eastward along the Gulf Coast
this morning, with continuing moderate westerly cool/dry
advection. This will provide for continued dry and mostly clear
conditions today. No forecast updates are planned at this time.
/DL/

&&

.DISCUSSION...
Issued at 252 AM CST Thu Dec 15 2022

Today & Tonight...Much drier & cooler conditions are expected
through the aftn. 00Z synoptic & GOES-E water vapor analysis
indicates deep longwave trough analyzed over the Great Plains,
with cold core moving into the Mid W. Ridge axis is analyzed off
to the E over the Appalachians to Mid-Atlantic, with subtropical
ridge centered over the Bahamas. Sfc front is progged to move E
into the Atlantic seaboard, while subsidence & reinforcing dry
front will move in by the aftn hours. With cooler thermo (i.e.
single digit C. @ 850mb/925mb), highs near to slightly below
normal in the mid to upper 50s, with warmest in the S. W-SW
gradient winds, with brief gusts up to around 20mph, are expected
this aftn.

Tonight...Mean ridging will persist over the Gulf of AK & N
Atlantic near Greenland. This synoptic pattern favors very slow
migration to the E & mean longwave trough over a majority of the
nation. Zonal flow aloft will intensify over the Plains into Mid S
to TN Valley/Appalachians, with continued W-NW CAA persisting.
Weak 1019mb sfc high will build in, while pressure gradient/winds
will relax into the evening hours. Lows near to slightly below
normal are expected, in the low-mid 30s. Can't rule out some frost
& a brief freeze, especially in cool, drainage areas in NE MS.
/DC/

Friday through next Wednesday...Colder and more seasonable
conditions are expected across the region through the long term
portion of the forecast.  A closed low pressure system will be in
the process of moving east across the Great Lakes region Friday
through the weekend.  As a shortwave rounds the base of the trough
on Saturday, moisture aloft will lift back into the CWA.  Despite
plenty of dry air at the surface, with plenty of ascent lifting
northeast across the region, some light rain will be possible across
mainly far southern portions of the CWA on Saturday.

High pressure will build back into the region Saturday night into
Sunday, maintaining cold conditions across the CWA.  Conditions will
begin moderating up a bit each day beginning Monday and continuing
through Wednesday under easterly flow.  During this time, a series
of disturbances will track east across the region.

The first of these will move across the area on Monday, sparking
showers across the area through the course of the day and into
Monday night.  Rain will exit the CWA through Tuesday morning with
dry weather returning Tuesday afternoon into Tuesday night.  The
next disturbance will approach the region late Wednesday night.
While the Wednesday daytime period looks dry, rain chances currently
look to be increasing across the forecast area late Wednesday night
into early Thursday morning. /19/

&&

.AVIATION...
(12Z TAFS)
Issued at 532 AM CST Thu Dec 15 2022

VFR conditions will continue through the next 24 hours across the
region. W-SW gradient winds up to 15mph, with brief gusts around
20mph, are expected today, light into the evening hours & similar
but slightly decreased into Fri aftn. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  35  56  37 /   0   0   0  10
Meridian      56  35  57  36 /   0   0   0   0
Vicksburg     57  34  56  36 /   0   0   0  10
Hattiesburg   60  37  61  39 /   0   0   0   0
Natchez       57  37  57  38 /   0   0   0  10
Greenville    52  34  52  34 /   0   0   0   0
Greenwood     52  34  52  33 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DL/DC/19
Hazardous weather outlook, Dec 15, 2:50 AM CST, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
250 AM CST Thu Dec 15 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
250 AM CST Thu Dec 15 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

19

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Dec 15, 8:20 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     TSTM WND DMG     3 WNW JOHNS             32.15N 89.89W
12/14/2022                   RANKIN             MS   EMERGENCY MNGR

            4 GREENHOUSES AND 2 HAY BARNS WERE DAMAGED
            IN THE AREA NEAR THE INTERSECTION OF ROCK
            HILL RD AND MS HIGHWAY 18. POSSIBLE TORNADO.

&&

DL
Local storm report, Dec 15, 9:17 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TORNADO          1 SSW CRANFIELD         31.53N 91.22W
12/14/2022                   ADAMS              MS   EMERGENCY MNGR

            CORRECTS TIME OF PREVIOUS TORNADO REPORT
            FROM 1 SSW CRANFIELD. EMERGENCY MANAGER
            REPORTED SMALL DEBRIS ON LIBERTY RD. 8
            RESIDENTS WERE REPORTED TRAPPED INSIDE A
            HOME ON 24 NATIONS RD, CRANFIELD AREA IN
            ADAMS COUNTY. FIRST RESPONDERS ARE IN ROUTE
            TO ASSIST.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:06 PM CSTRiver Flood WarningJANSimpson15 hr
Dec 14, 8:08 PM CSTRiver Flood WarningJANNoxubee24 hr
Dec 14, 8:12 PM CSTRiver Flood WarningJANLeake3 days
Dec 14, 9:39 PM CSTRiver Flood WarningJANCopiah, Simpson46 hr
Dec 15, 10:54 AM CSTRiver Flood WarningJANLawrence57 hr
Dec 15, 10:59 AM CSTRiver Flood WarningJANMadison, Yazoo5 days
Dec 15, 10:59 AM CSTRiver Flood WarningJANHinds, Warren5 days

Nearby

River Flood Warnings in Mississippi, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.